Parkdale Queen West Community Health Centre has issued a warning about a purple drug circulating in Toronto. They witnessed 10 to 12 people in the Parkdale neighbourhood alone overdose in the past two weeks.
The centre put out the warning at the end of May after the "purple heroin", also known by the opioid street name "down", started causing a spike in neighbourhood overdoses. This is because the drug has been found to have traces of fentanyl, which has had mass effects in Canada lately.
This purple tainted drug has been seen making rounds across not only Toronto but all of Ontario. The warnings have already been issued in Hamilton and Sudbury. Windsor did the same as early as March of this year.
Toronto Public Health is taking this rise in overdoses very seriously. Parkdale Queen West Community Health Centre is already a supervised consumption site for those who are using drugs and encouraged those using to follow some tips to avoid overdosing.
They recommend checking in with a friend or neighbour, not being alone when you do use drugs, and ensuring that you do a tester shot prior to taking too much. There are also naloxone kits available at the health centre for those who require them.
It's important to remember that drug users are not always easy to pinpoint. If you or someone you love is using, please remember to keep them safe to avoid any more overdose tragedies.